Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 97, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 30, 2025, 12:30 AM MDT for Eddy County, New Mexico; Culberson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2025, 12:30 AM MDT (06:30 UTC)
- Expired
- Aug 30, 2025, 3:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 169 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 6.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2944 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WGUS54 KMAF 300630
FFWMAF
NMC015-TXC109-300930-
/O.NEW.KMAF.FF.W.0097.250830T0630Z-250830T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1230 AM MDT Sat Aug 30 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southwestern Eddy County in southeastern New Mexico...
Northwestern Culberson County in southwestern Texas...
* Until 330 AM MDT /430 AM CDT/.
* At 1230 AM MDT /130 AM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 0.5 and 1
inch of rain has fallen. Additional rainfall amounts up to 1.5
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pine Springs, McKittrick Canyon, Carlsbad Caverns National Park,
Guadalupe Mountains National Park, Lincoln National Forest and
Queen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3231 10485 3230 10440 3181 10455 3180 10492
3200 10492 3200 10485
FLASH FLOOD...RADAR INDICATED
$$
Sprang1 follow-up statement
519
WGUS74 KMAF 300832
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
232 AM MDT Sat Aug 30 2025
NMC015-TXC109-300930-
/O.CON.KMAF.FF.W.0097.000000T0000Z-250830T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-Culberson TX-
232 AM MDT Sat Aug 30 2025 /332 AM CDT Sat Aug 30 2025/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM MDT /430 AM
CDT/ EARLY THIS MORNING FOR SOUTHWESTERN EDDY AND NORTHWESTERN
CULBERSON COUNTIES...
At 232 AM MDT /332 AM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1 and 1.5
inches of rain have fallen. Additional rainfall amounts up to 0.5
inches are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pine Springs, McKittrick Canyon, Carlsbad Caverns National Park,
Guadalupe Mountains National Park, Lincoln National Forest and
Queen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3231 10485 3230 10440 3181 10455 3180 10492
3200 10492 3200 10485
FLASH FLOOD...RADAR INDICATED
$$
SprangWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 10:54 PM MDT, 1 hour 36 minutes earlier. Its key messages:
- Updated at 1146 PM CDT Fri Aug 29 2025
- Above normal temperatures with a low to medium (20-60%) chance of thunderstorms over the mountains, Southeast New Mexico and Permian Basin today.
- A cold front on Saturday brings below-normal temperatures and increased precipitation chances. There will be a medium to high (50- 80%) chance of thunderstorms each day through Labor Day for much of the region.
- There is medium to high (50-80%) confidence in 0.5" to 1" rainfall totals through Labor Day for a large portion of the area. There is low (10-30%) confidence in 1.5" or higher rainfall totals, but locally higher amounts are possible.
- Widespread flash flooding appears unlikely, but localized flash flooding remains possible. Urban and low-lying areas are most at risk for potential flash flooding.
Area forecast discussion, Aug 29, 10:54 PM MDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1154 PM CDT Fri Aug 29 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1146 PM CDT Fri Aug 29 2025 - Above normal temperatures with a low to medium (20-60%) chance of thunderstorms over the mountains, Southeast New Mexico and Permian Basin today. - A cold front on Saturday brings below-normal temperatures and increased precipitation chances. There will be a medium to high (50- 80%) chance of thunderstorms each day through Labor Day for much of the region. - There is medium to high (50-80%) confidence in 0.5" to 1" rainfall totals through Labor Day for a large portion of the area. There is low (10-30%) confidence in 1.5" or higher rainfall totals, but locally higher amounts are possible. - Widespread flash flooding appears unlikely, but localized flash flooding remains possible. Urban and low-lying areas are most at risk for potential flash flooding. && .SHORT TERM... (This afternoon through Saturday night) Issued at 113 PM CDT Fri Aug 29 2025 Little change to the overall forecast. A stalled front sits over the Permian Basin west across the Pecos River Valley and into the upper Trans Pecos. This front will be part of the focus for scattered showers and storms developing this afternoon and carrying into this evening. Ensemble guidance for tonight through to early Saturday morning show much of the activity beginning in eastern New Mexico and heading southeast into southeast NM and the Permian Basin. Isolated activity will also develop across the Davis Mountains and the Stockton Plateau and decay after sunset. The front lingers over the northern part of the CWA through Saturday morning. Highs for most reach into the mid to upper 90s before rain chances increase Saturday afternoon/evening. Once again, the front acts as a focus for convection to develop over southeast New Mexico and the Permian Basin. Most areas could see between a half inch and inch of rain over the course of Saturday and into Saturday night with lower amounts south of I-10, excluding the Davis Mountains. A few spots may see one to two inches depending on where the strongest and most efficient rain making storms occur. A few strong storms may be possible with heavy rain, gusty winds, and lightning as the main threats, but severe storms are currently not expected. Localized flash flooding will be a threat with any slow moving or training thunderstorms, particularly late Saturday and into Sunday. -Stickney && .LONG TERM... (Sunday through Thursday) Issued at 113 PM CDT Fri Aug 29 2025 A soggy Sunday can be expected across the region. During the morning and early afternoon, lingering showers and thunderstorms from the previous day may be impacting portions of Southeast New Mexico and the Permian Basin. This activity should gradually weaken and dissipate into the afternoon as it moves south. The cold front and convective outflow that helped generate these showers and thunderstorms will continue its slow march south through our region. Between the cold front, any outflow, and lingering clouds, below- normal temperatures are expected for all except for areas near the Rio Grande. Lower to middle 80s across the bulk of the area will be 5 to 10 degrees below normal for this time of year. Despite the cooler weather, another round of showers and thunderstorms is expected by the afternoon and evening. The greatest chance of precipitation is anticipated to be further south compared to Saturday with the continued progression of the cold front. There will be a high (60-80%) chance of precipitation along the Trans Pecos and over neighboring areas. Elsewhere a slightly lower (40- 60%) chance of precipitation is expected. For Labor Day, a similar scenario to Sunday is expected, though further to the south. There may be lingering showers and thunderstorms during the morning and early afternoon before another round of showers and thunderstorms develops during the late afternoon and evening. Temperatures continue to remain well-below normal, even along the Rio Grande this time. There is a medium to high (50-70%) chance of precipitation across the Davis Mountains, Presidio Valley, and Big Bend. With a low to medium (20-40%) chance of precipitation along the Trans Pecos. Drier weather begins to makes its way into areas north of the Trans Pecos and additional rainfall appears unlikely. Over the course of the weekend and the Labor Day Holiday it is expected that many locations will have received significant rainfall. These rainfall amounts are not expected to cause widespread flash flooding, but localized flash flooding remains a concern. This threat is increased for areas in complex terrain or urban areas that are more susceptible to flooding. At this time, there is high (60-80%) confidence in 0.5" to 1" of rainfall for the majority. A few areas may receive upwards of 1.5" of rainfall. Rainfall amounts above 1.5" appear unlikely with only a low (10-30%) confidence in these amounts. That being said, if certain areas receive multiple rounds of heavy thunderstorms or prolonged downpours, locally higher amounts of 2"+ remain possible. After Monday, temperatures warm slightly, but remain below normal. Upper 80s and lower 90s can be anticipated throughout much of next week. Drier weather does return to the region, but a lingering threat of afternoon and evening showers and thunderstorms continues. There is a low (10-30%) chance of precipitation each day for portions of the area, especially over the mountains. Another cold front may enter the picture late next week, but ensemble guidance remains split on this outcome. This cold front will be monitored for another potential shot of increased precipitation and below normal temperatures. -Chehak && .AVIATION... (06Z TAFS) Issued at 1146 PM CDT Fri Aug 29 2025 Widespread thunderstorms will continue across SE NM and the northern Permian Basin for the next few hours. A strong outflow will move south across the rest of the terminals overnight switching winds to the north and northeast. Confidence in additional storms across southern terminals is low through sunrise. Winds will slowly veer back to the southeast by afternoon. Another round of storms is likely this afternoon, but confidence in location and timing remains low as storm development will likely be dictated by where tonight's outflow boundaries end up. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 96 68 86 / 30 60 70 70 Carlsbad 70 95 68 83 / 50 40 70 60 Dryden 75 101 74 96 / 0 10 20 50 Fort Stockton 72 99 69 87 / 20 30 30 70 Guadalupe Pass 65 86 63 76 / 50 50 60 70 Hobbs 67 92 65 84 / 60 50 70 60 Marfa 63 90 62 81 / 20 40 30 80 Midland Intl Airport 72 96 69 86 / 40 40 70 70 Odessa 71 96 68 85 / 40 40 60 70 Wink 72 96 68 86 / 40 40 60 70 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM....91 AVIATION...29
In the hours before
Special weather statement, Aug 29, 7:31 PM MDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
731 PM MDT Fri Aug 29 2025
NMZ029-300200-
Northern Lea County NM-
731 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEA COUNTY THROUGH
800 PM MDT...
At 730 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Bledsoe, or 19 miles northeast of Tatum, moving
northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Lea
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 10305 3334 10315 3347 10330 3357 10321
3357 10305
TIME...MOT...LOC 0130Z 223DEG 10KT 3349 10313
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLGLocal storm report, Aug 29, 7:49 PM MDT, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
849 PM CDT Fri Aug 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Dmg 6 SSW Gardendale 31.95N 102.40W
08/29/2025 Ector TX NWS Employee
Broken power pole at Hwy 385 (Andrews Hwy)
and 93rd street in Odessa.
0715 PM Flash Flood 3 NNW Odessa 31.89N 102.39W
08/29/2025 Ector TX NWS Employee
Stalled vehicle in 1-2 feet of water over
road at Hwy 385 (Andrews Hwy) and 52nd
street in Odessa.
&&Local storm report, Aug 29, 10:32 PM MDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1132 PM CDT Fri Aug 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Non-Tstm Wnd Gst 3 NW Hobbs 32.76N 103.19W
08/29/2025 M69 MPH Lea NM Mesonet
Mesonet station 66 Hobbs, NM/ Lea County.
0702 PM Non-Tstm Wnd Gst 1 NW Midland Internatio 31.95N 102.20W
08/29/2025 M58 MPH Midland TX ASOS
ASOS station KMAF Midland.
0709 PM Non-Tstm Wnd Gst 5 NNW Odessa 31.92N 102.40W
08/29/2025 M56 MPH Ector TX ASOS
ASOS station KODO Odessa.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:12 PM MDT | Special Weather Statement | MAF | Lea | 33 min |
| Aug 29, 6:12 PM MDT | Special Weather Statement | MAF | Lea | 33 min |
| Aug 29, 6:31 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 29 min |
| Aug 29, 7:51 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 9 min |
| Aug 29, 8:39 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 36 min |
| Aug 29, 9:16 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 29 min |
| Aug 29, 9:45 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 30 min |
| Aug 29, 10:06 PM MDT | Flash Flood Warning | MAF | Lea | 3 hr |
| Aug 30, 11:00 AM MDT | Flood Watch | MAF | Eddy, Lea | 23 hr |
| Aug 29, 6:04 PM MDT | Flash Flood Warning | MAF | Ector, Midland | 116 min |
| Aug 29, 6:17 PM MDT | Special Weather Statement | MAF | Ector | 28 min |
| Aug 29, 7:31 PM MDT | Special Weather Statement | MAF | Cochran | 29 min |
| Aug 30, 2:22 PM MDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Aug 30, 4:29 PM MDT | Special Weather Statement | MAF | 46 min | |
| Aug 30, 4:52 PM MDT | Flash Flood Warning | MAF | Brewster, Presidio | 3 hr |
| Aug 30, 5:12 PM MDT | Flash Flood Warning | MAF | Brewster, Jeff Davis, Pecos | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.